Problems with switching to Methotrexate

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Donutking
New Member


Date Joined Mar 2008
Total Posts : 1
   Posted 3/31/2008 4:16 PM (GMT -7)   
I'm new here, so I'll give my requisite summary and make it brief:

I am 18 years old, diagnosed with Crohns Disease in August 2006, although I've probably had it for a few years beforehand. I'm on remicade, and as a consequence I was on Imuran until about two weeks ago when I switched to the weekly injection-based methotrexate. After my 2nd injection, I started having delibitating intense traveling joint pain. My knees, my ankles, toes, wrists, fingers, thumbs, elbows -- when I moved it, it hurt. It never stays in the same place, and completely destroys my ability to run, walk, or lift anything heavier than a book -- sometimes not even.
Oh yeah -- and my tongue feels like a rake went over it.
This is unusual for me. I don't usually encounter any serious pain. I have my occassional attack every once in a blue moon, but this is the first time that the joint pain has gotten out of control completely. Advice would be much appreciated.

MissNailzzz
Regular Member


Date Joined May 2003
Total Posts : 115
   Posted 3/31/2008 7:32 PM (GMT -7)   
Sorry, I don't have any advice to share with you. I take methotraxate, but in pill form, and I have never experienced any of those side effects. I'm just really tired often. I would definately talk to your GI about it.
The Greatest Discovery Of Any Generation
Is That Human Beings Can Alter Their Lives
By Altering The Attitudes Of Their Minds.


tsitodawg
Veteran Member


Date Joined Sep 2006
Total Posts : 845
   Posted 4/1/2008 2:23 AM (GMT -7)   
I made the change from 6-mp to methotrexate injections about 6 months ago.  The first few injections were really similar for me as they have been for you.  My Rheumy upped my folic acid and that really helped with a lot of the symptoms.  Make sure that they are doing bloodwork on your liver because both remicade and methotrexate can really effect it.  I had to be taken off of both this past week due to elevated liver and pancreatic levels.

jellybean1887
Veteran Member


Date Joined May 2005
Total Posts : 1362
   Posted 4/1/2008 2:51 AM (GMT -7)   
I think MTX can deplete your body of folic acid. It may not help the pain in your joints, but might help with your mouth problems. You should call your doctor and ask. Take care.
"Of one thing I am certain, the body is not the measure of healing - peace is the measure. ~George Melton~"

Current Meds include:Sulfasalazine and Zofran. With a new doctor, forced to retry all the meds that haven't worked in the past :(

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 3:44 AM (GMT -7)
There are a total of 2,732,879 posts in 301,067 threads.
View Active Threads


Who's Online
This forum has 151222 registered members. Please welcome our newest member, TAS-MS/lupy.
183 Guest(s), 2 Registered Member(s) are currently online.  Details
Skyy, delta30


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer